Continue with Yervoy?

Posted By
ryanbkyle
8/11/2017 10:40am
View other posts by
Activity
Replies: 12

I'm Stage 3A and completed my 4th Yervoy (10 mg) infusion in June.  I got through all four pretty well until last month when I developed some side effects.  Come to find out, my pituitary gland stopped working and now I'm on thryroid medication and sterioids for the rest of my life.  I'm feeling great now, but am wondering if I should go through with the 3-month maintenance infusion that is coming up in September.  I'm worried about additional side effects developing.  Can anyone offer any advice? 

Anonymous - (8/11/2017 - 11:09am)

Typically with that kind of side effect, most do not continue with Ipi. You've gotten the main doses and that's quite a lot more than most people get through. I am not sure I would be comfortable continuing since it has already had a permanent effect on your body.

Ed Williams - (8/11/2017 - 3:54pm)

Hi Ryan, I had a link to a pretty good panel talking about your question. At about the 4:00 min mark they talk about endocrine system and ipi. https://www.youtube.com/watch?v=VCOAk7i9kmU

Sharon93065 - (8/12/2017 - 11:45pm)

Thank you for that link.  I've just watchedf it. Ryan, did you have Yervoy/Opdivo combo or just Yervoy? My liver panel is sky high so my 4th treatment that was next Wed is canceled.  I am very sad.  But I've read where that's not always so bad.   But i have read that we need to keep the maintenance doses.  Once my liver gets better that's what i will have.  And i believe it is Opvio.  I still don't know how to abbreviate ha!  I've also read the side effects aren't as bad with maintenance.  I also am on thyrod now, and prednisone.  But i believe the prednisone is just until my liver is more stable.  This just happend two days ago so i'm still upset and worried.  

Sharon93065 - (8/12/2017 - 11:46pm)

Did you get a new Petscan and how are your tumors?  Are they NED?

jennunicorn - (8/13/2017 - 12:25pm)

At stage 3 he his NED after surgery and only qualifies for Yervoy alone, not the combo, it is called adjuvant treatment, means it is being taken to prevent melanoma from coming back. Just wanted to clarify that for you :)

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); now on Nivo maintenance

Sharon93065 - (8/14/2017 - 2:04am)

Hi Jennifer, I've just read your history as well.  Thank you for such a detailed history.  I also enjoy the companionship of a dog.  My live in a studio on my daughters property, and her 2 year old Sadie is a brown labradoodle that spends as much time with me as with the family.  She has been my comfort.  

 

jennunicorn - (8/14/2017 - 10:41am)

Dogs are the best therapy :)

Jenn - stage IV - Ipi/Nivo (Yervoy/Opdivo); now on Nivo maintenance

I had the Yervoy/Opdivo combo and had liver numbers go through the roof.  Prednisone helped but I ended up needing CellCept in order to get the AST and ALT numbers low enough to get off the prednisone.  We waited two months and then I started the Opdivo maintenance (nivolumab or nivo).  Luckily my liver numbers have stayed stable.  Hopefully once yours stabilizes and AST and ALT come back down you can start nivo maintenance.  My oncologist said about 50% of people with liver issues on the combo are OK on the maintenance with no way to tell until you try it.  I only had two of the combo treatments and still saw positive results with over 20 tumors shrinking or disappearing to only 2.  Try not to worry too much.  Good wishes to you.  Hopefully you've had enough doses to see tumors shrinking.

Jennifer

Sharon93065 - (8/14/2017 - 1:44am)

Tthank you Jennifer.  That's why i love this Forum and people like you to help. 

Sharon93065 - (8/14/2017 - 1:52am)

I've just read your history, you have really been thru it.  My first did mri on brain before treatments and Praise God not in brain, but you were not so fortunate.  May our Lord keep his healng hands on you young lady and keep beeing helpful.  You are a blessing to me.

Hi Sharon - was trying to reply to your post and ended up posting in the wrong place.  Hope you catch it.  Good wishes to you.

Jennifer

ryanbkyle - (8/15/2017 - 11:38am)

I only had Yervoy.